Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 330, NWS Midland/Odessa, TX

June 17, 2019Brewster County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 17, 2019, 8:33 PM CDT for Brewster County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2019, 8:33 PM CDT (01:33 UTC)
Expired
Jun 17, 2019, 8:58 PM CDT
In force
25 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

County Brewster County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 2:44 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2019-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2019-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2254 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1938 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:20 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 17, 6:20 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
620 PM CDT Mon Jun 17 2019

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Storms are scattered across the area with new development near
boundaries INVOF MAF. We have opted to include TEMPO TSRA groups
at all TAFs sites, except INK, until 03Z. Near MVFR CIGS are
possible near sunrise at MAF/HOB.

&&
2
.PREV DISCUSSION... /issued 305 PM CDT Mon Jun 17 2019/

UPDATE...

See public discussion below.

DISCUSSION...

Public products have been updated for Severe Thunderstorm Watch
box # 391 until 10 pm CDT or 9 pm MDT for southeast New Mexico
and west Texas along and west of a Lamesa, Midland, Sheffield
line.

Products to be sent shortly.

PREV DISCUSSION... /issued 205 PM CDT Mon Jun 17 2019/

DISCUSSION...
Despite a weak upper level ridge over the region strong to severe
thunderstorms are expected tonight through Tuesday night across
west Texas and portions of southeast New Mexico as a couple of
upper level disturbances move through the ridge and interact with
a moist and very unstable airmass. By Tuesday the dryline should
mix far enough east of southeast New Mexico to keep the precipitation
east of that area.

By Wednesday and Thursday zonal flow aloft will push the dryline
into west Central Texas and push the threat of thunderstorms
east of the forecast area. Low level thermal ridging and downslope
flow will allow high temperatures to climb to much above normal
values. Localized Heat Advisory criteria may be met near and
along the Rio Grande River(near Boquillas Canyon) Wednesday and
Thursday afternoon. Later shifts will need to monitor.

By Friday through next weekend southwesterly flow aloft will
develop once again ahead of a slow moving Pacific upper level
storm system. Default NBM guidance pops seem too low in this
regime and prefer the higher superblend pops for thunderstorms
in the eastern Permian Basin. Temperatures will remain above
normal through the extended forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     68  94  71 101 /  30  20  30   0
Carlsbad                       67  99  68 101 /  20  10   0   0
Dryden                         72  96  73 104 /  20  20  30  10
Fort Stockton                  70  96  72 102 /  30  30  20  10
Guadalupe Pass                 66  91  68  94 /  20  10   0   0
Hobbs                          64  95  66  98 /  30  10   0   0
Marfa                          58  91  62  94 /  20  30  10  10
Midland Intl Airport           69  95  72 102 /  20  20  20   0
Odessa                         69  96  71 102 /  20  20  20   0
Wink                           68  99  69 104 /  20  20  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Jun 17, 2:02 PM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
202 PM CDT Mon Jun 17 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-181915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
202 PM CDT Mon Jun 17 2019 /102 PM MDT Mon Jun 17 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are expected across the area
this afternoon and tonight. There is a marginal to slight risk of
severe storms, capable of producing large hail and damaging wind.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of strong to severe thunderstorms again Tuesday
over the Permian Basin to the lower Trans Pecos and Big Bend. Large
hail and damaging winds will be the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Local storm report, Jun 17, 7:51 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
751 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             9 S SEMINOLE            32.59N 102.65W
06/17/2019  E2.50 INCH       Gaines             TX   EMERGENCY MNGR

            GOLFBALL TO TENNIS BALL HAIL.

&&

GREGORY.MURDOCH
Special weather statement, Jun 17, 7:52 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
752 PM CDT Mon Jun 17 2019

TXZ279-280-282-180130-
Chisos Basin TX-Central Brewster County TX-Lower Brewster County TX-
752 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY
UNTIL 830 PM CDT...

At 752 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Panther Junction, moving north at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Panther Junction, Boquillas Canyon, Chisos Basin and Big Bend
National Park.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

LAT...LON 2927 10343 2959 10300 2955 10278 2952 10281
      2949 10280 2945 10283 2941 10283 2940 10281
      2936 10285 2935 10288 2926 10291 2924 10287
      2922 10287 2921 10289 2922 10291 2919 10292
      2919 10294 2918 10295
TIME...MOT...LOC 0052Z 192DEG 17KT 2931 10306

24
Local storm report, Jun 17, 8:01 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
801 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             ARTESIA                 32.85N 104.43W
06/17/2019  E1.00 INCH       EDDY               NM   TRAINED SPOTTER

&&

MSCHULDT
Local storm report, Jun 17, 8:17 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
817 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             5 WNW ATOKA             32.80N 104.47W
06/17/2019  E1.00 INCH       Eddy               NM   TRAINED SPOTTER

&&

MATT.SALERNO
Local storm report, Jun 17, 8:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
826 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     HAIL             ARTESIA                 32.85N 104.43W
06/17/2019  E1.00 INCH       EDDY               NM   TRAINED SPOTTER

            NICKEL HAIL WAS COVERING THE GROUND.

&&

MSCHULDT
Local storm report, Jun 17, 8:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
832 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             ARTESIA                 32.85N 104.43W
06/17/2019  E1.25 INCH       EDDY               NM   PUBLIC

            HAIL WAS COVERING THE GROUND IN ARTESIA.

&&

MSCHULDT

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:01 PM CDTSpecial Weather StatementMAFCulberson44 min
Jun 17, 7:27 PM CDTAreal Flood AdvisoryMAFGaines2 hr
Jun 17, 7:30 PM CDTSevere Thunderstorm WarningMAFGaines60 min
Jun 17, 7:45 PM CDTSevere Thunderstorm WarningMAFBrewster60 min
Jun 17, 7:52 PM CDTSpecial Weather StatementMAFBrewster38 min
Jun 17, 8:24 PM CDTSevere Thunderstorm WarningMAFBrewster66 min
Jun 17, 8:42 PM CDTSpecial Weather StatementMAFGaines48 min
Jun 17, 9:07 PM CDTSevere Thunderstorm WarningMAFBrewster38 min
Jun 17, 9:44 PM CDTSpecial Weather StatementMAFGaines46 min
Jun 17, 11:35 PM CDTSpecial Weather StatementMAFCochran25 min
Jun 18, 1:39 AM CDTSpecial Weather StatementMAFDawson36 min
Jun 18, 2:18 AM CDTSpecial Weather StatementMAFDawson27 min
Jun 18, 2:21 AM CDTSpecial Weather StatementMAFScurry24 min
Jun 18, 2:48 AM CDTSpecial Weather StatementMAFBorden, Scurry27 min
Jun 18, 3:15 AM CDTSpecial Weather StatementMAFBorden, Scurry45 min
Jun 18, 3:18 AM CDTAreal Flood AdvisoryMAFBorden, Scurry3 hr
Jun 18, 3:36 AM CDTSpecial Weather StatementMAFGaines24 min
Jun 18, 2:00 PM CDTSpecial Weather StatementMAFReeves45 min
Jun 18, 2:08 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Presidio67 min
Jun 18, 2:18 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Reeves57 min
Jun 18, 3:11 PM CDTSevere Thunderstorm WarningMAFBrewster, Presidio64 min
Jun 18, 3:13 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves62 min
Jun 18, 3:14 PM CDTAreal Flood AdvisoryMAFJeff Davis, Presidio, Reeves3 hr
Jun 18, 3:52 PM CDTSpecial Weather StatementMAFReeves38 min
Jun 18, 3:59 PM CDTSpecial Weather StatementMAF31 min
Jun 18, 4:06 PM CDTSevere Thunderstorm WarningMAFBrewster39 min
Jun 18, 4:09 PM CDTSpecial Weather StatementMAFBrewster21 min
Jun 18, 4:10 PM CDTSevere Thunderstorm WarningMAFReeves, Ward, Winkler52 min
Jun 18, 4:13 PM CDTSevere Thunderstorm WarningMAFBrewster32 min
Jun 18, 4:35 PM CDTSevere Thunderstorm WarningMAFPecos55 min
Jun 18, 4:42 PM CDTSpecial Weather StatementMAFReeves48 min
Jun 18, 4:48 PM CDTAreal Flood AdvisoryMAFPecos117 min
Jun 18, 4:52 PM CDTSevere Thunderstorm WarningMAFBrewster53 min
Jun 18, 5:35 PM CDTSevere Thunderstorm WarningMAFBrewster55 min
Jun 18, 5:54 PM CDTSpecial Weather StatementMAFHoward51 min
Jun 18, 6:00 PM CDTSevere Thunderstorm WarningMAFHoward, Mitchell60 min
Jun 18, 6:13 PM CDTSpecial Weather StatementMAFMitchell47 min
Jun 18, 6:23 PM CDTSpecial Weather StatementMAFTerrell37 min
Jun 18, 6:26 PM CDTSpecial Weather StatementMAFPresidio19 min
Jun 18, 6:30 PM CDTSpecial Weather StatementMAFPecos30 min
Jun 18, 6:35 PM CDTSpecial Weather StatementMAF25 min
Jun 18, 6:50 PM CDTSpecial Weather StatementMAFDawson40 min
Jun 18, 6:54 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry66 min
Jun 18, 6:57 PM CDTSpecial Weather StatementMAFTerrell48 min
Jun 17, 7:40 PM CDTSevere Thunderstorm WarningMAFEddy65 min
Jun 17, 8:46 PM CDTSevere Thunderstorm WarningMAFEddy14 min
Jun 17, 8:55 PM CDTAreal Flood AdvisoryMAFEddy110 min
Jun 17, 8:56 PM CDTSpecial Weather StatementMAFEddy49 min
Jun 17, 9:29 PM CDTSpecial Weather StatementMAFLea46 min
Jun 17, 9:46 PM CDTSevere Thunderstorm WarningMAFEddy, Lea59 min
Jun 17, 11:53 PM CDTSevere Thunderstorm WarningMAFLea67 min
Jun 18, 12:58 AM CDTSevere Thunderstorm WarningMAFLea62 min
Jun 18, 1:08 AM CDTTornado WarningMAFLea37 min
Jun 18, 1:58 AM CDTSevere Thunderstorm WarningMAFLea51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.